Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

June 11, 2016Santa Rosa County, Florida

NWS Mobile, AL issued this special weather statement at Jun 11, 2016, 3:12 PM CDT for Santa Rosa County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2016, 3:12 PM CDT (20:12 UTC)
Expired
Jun 11, 2016, 3:45 PM CDT
In force
33 min
Issued by
NWS Mobile, AL

County Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1589 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

128 
WWUS84 KMOB 112012
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
312 PM CDT SAT JUN 11 2016
 
FLZ203-112045-
SANTA ROSA INLAND FL-
312 PM CDT SAT JUN 11 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL SANTA ROSA COUNTY UNTIL 345 PM CDT...

AT 311 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR JAY...OR 10
MILES SOUTHEAST OF CENTURY...MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3083 8709 3089 8721 3099 8716 3099 8685
TIME...MOT...LOC 2011Z 219DEG 10KT 3089 8712 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 11, 12:47 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 11, 12:47 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1247 PM CDT SAT JUN 11 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
18Z issuance...Scattered convection forming north of the terminals
and tracking generally north-northeast at around 10 kts. Given the
amount of instability in place...will carry a vcty of tsra through
the afternoon from MOB...east to BFM and PNS. Away from
convection...winds mostly light from the southeast. /10

&&

.PREV DISCUSSION... /issued 1048 AM CDT SAT JUN 11 2016/

DISCUSSION...See updated information for land areas below.

UPDATE...Upper air maps indicate 595 deca-meter mid-level ridge
centered over the Florida Straits with lower heights/trof axis from
the Mid Mississippi River Valley to the Texas Panhandle. Between
these two large scale pressure systems aloft...the central Gulf Coast
sees a southwest flow. Embedded in this flow aloft...mid-level
impulses riding east-northeast will bring modest lift and when
interacting with an already unstable airmass (mu-cape 2500 to 3500
J/kg) and a deeply moist airmass (pwats now ~ 2 inches)...the stage
is set for an increased coverage of showers and storms through the
course of the day. Operational meteorologists are already beginning
to see these trends in satellite and radar data over southeast
Louisiana...eastward into southwest Alabama. Also aiding in
convective initiation will be a northward spreading sea-breeze
boundary.

Due to weak wind profiles with height resulting in very low shear
and high wet-bulb zero (WBZ) heights in excess of 13 kft mitigating
large hail threat...the risk of widespread severe storms is on the
very low end of the threat spectrum. Even so...cannot discount a very
isolated severe storm with the main threat being damaging downburst
winds in excess of 60 mph. The probability is higher for seeing more
in the way of sub-severe afternoon storms which will have the
capability of producing strong downburst winds in excess of 40 mph at
times...frequent lightning and locally heavy downpours. Be prepared
to move to a place of safety quickly when threatening weather moves
into your area. /10

PREV DISCUSSION... /issued 739 AM CDT SAT JUN 11 2016/

UPDATE...Did a quick update to current zone forecast mainly to
mention slight chance for showers or thunderstorms early this
morning. Showers and thunderstorms are still expected to become
better developed later this morning and this afternoon as conditions
become more unstable with daytime heating combined with weak forcing
aloft and deeper moisture return generally from the south and west.
32/ee

PREV DISCUSSION... /issued 659 AM CDT SAT JUN 11 2016/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...Mostly vfr conditions through 12.12z. Could see short
periods of mvfr cigs and visibilities mainly in and around scattered
showers and thunderstorms later this morning continuing through early
this evening. Winds will be light and variable early this morning
shifting mostly southeast to south at 8 to 12 knots this afternoon
and early this evening becoming light and variable later this evening
continuing through 12.12z.

PREV DISCUSSION... /issued 453 AM CDT SAT JUN 11 2016/

NEAR TERM /Now Through Saturday night/...Deep upper ridge over much of the
central conus shifts eastward across the ms river valley and central
gulf states through tonight. With this pattern sfc ridge of high
pressure stretching from the western atlantic to the lower and mid
ms river valleys strengthens further west through tonight. As a
result a better onshore flow is expected later today continuing
through this evening leading to better moisture return or pwats
ranging from 1.7 to 1.9 inches for most locations in the forecast
area through tonight. With afternoon temps rebounding to the lower
90s for most inland areas by early afternoon expect a better
seabreeze circulation to develop by early to mid afternoon today
with this boundary shifting inland through mid to late
evening...helping to the set the stage for better coverage of
showers and thunderstorms across most of the central gulf coast
region through this evening. Most of the guidance also shows better
coverage of showers and thunderstorms over the marine area and along
the coast early today mostly due to better sfc based instability and
deeper boundary layer moisture compared to the last couple of days.
As for severe weather with limited forcing in the mid levels
combined with elevated freezing levels...as mentions by earlier
shifts...the threat remains low. The main concern with some of the
stronger storms by late afternoon or early evening will be gusty
straight line winds possibly up to 40 mph...brief periods of very
heavy rain and frequent cloud to ground lightning.

With better clouds across the region today daytime temps will be tad
lower than yesterday though still a degree or two above most of the
current guidance...climbing to the lower 90s for most inland areas
and the mid to upper 80s along the immediate coast. For tonight with
better clouds expected than previous nights will lean towards a
blend of the warmer mos guidance...leading to lows mostly in the
lower 70s inland and the middle 70s along the immediate coast.
32/ee

SHORT TERM /Sunday Through Monday night/...Deep layer tropical
moisture setting up over the area Sunday will raise available
precipitable water amounts to around 2.0 inches (the mean for this
time of year is around 1.6 inches). Aloft a shortwave trof digging
southward along the eastern seaboard is progged to push an old
surface frontal boundary southward through the forecast area Sunday
stalling it near the coast Sunday evening. Scattered showers and
thunderstorms should develop by Sunday afternoon. Activity should
diminish during the early evening over inland areas as the low level
airmass becomes more stable but scattered activity may continue
closer to the coast and over the Gulf waters depending on where the
weak boundary lays up for the evening.

Monday should prove to be another active convective day as
precipitable water amounts remain around the two inch area.
By late morning as low level instability climbs the sea breeze will
push the old boundary inland with storms developing along it inland...aloft
an upper level low currently over Northern Texas approaches from the
west and sets up over Mississippi by late afternoon with the
associated trough lying across Southwest, AL. Again, activity will
diminish once surface heating is lost but a few storms may linger
near the coast overnight. The severe weather threat with these storms
remains minimal but we do expect them to produce heavy downpours and
frequent lightning at times and possible wind gusts up to 40 mph.

Temperatures will trend near to warmer than climatological normals. /08

LONG TERM /Tuesday Through Friday/...A convectively active outlook
continues. Conditions remain favorable for diurnally driven showers
and thunderstorms to initiate within the heat and instability
provided each day. The lack of strong vertical wind profiles and the
attending weak shear and elevated wet bulb zero heights keeps the
potential for severe weather on the very low end of the risk
spectrum through Thursday. Models do project a much stronger upper
level low digging southward from the Great Lakes toward the Northern
Gulf region Friday. As a result 0-6 KM Bulk Shear could climb into
the 20 to 30 knot range and WBZs lower into the 11000 to 12000
range...something to watch as it develops. In general...temperatures
will continue to trend near...to a little warmer than climatological
norms. /08

MARINE...A broad surface ridge of high pressure stretching from
the western Atlantic to the north central gulf will continue through
next week leading to the light to moderate southerly flow developing
by this afternoon...shifting more west to northwest tonight...
followed by a better flow from the west southwest each day through
midweek. A moderate to occasionally strong southwest flow is
expected by midweek as the persistent ridge over the northern gulf
interacts with a passing shortwave trof over the mid section of the
country. With deeper moisture in boundary layer combined with better
surface based instability well offshore expect better coverage of
showers and thunderstorms over the marine area through midweek...
occurring mostly offshore during the late night and early morning
hours followed by better coverage over the near shore waters during
the afternoon and early evening hours...due mostly to daytime
heating and afternoon seabreeze circulations setting up each day.
Little chance in seas is expected through early next week building
later in the week due to the stronger flow from the southwest and
west. 32/ee

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 11, 11:09 AM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1109 AM CDT SAT JUN 11 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-121600-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
1109 AM CDT SAT JUN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SUMMERTIME STORMS ARE FORECAST TO BE DIURNALLY DRIVEN...INCREASING IN
AREAL COVERAGE THROUGH THE COURSE OF THE DAY AS A DEEPLY MOIST
AIRMASS BECOMES UNSTABLE. STORMS ARE FORECAST TO MOVE FROM SOUTHWEST
TO NORTHEAST. THE PROBABILITY IS HIGHER FOR STRONG AFTERNOON STORMS
TO PRODUCE BRIEF STRONG WIND GUSTS IN EXCESS OF 40 MPH...FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINS.

ALTHOUGH VERY LIMITED ON THE THREAT SPECTRUM...OPERATIONAL
METEOROLOGISTS CANNOT DISCOUNT THE OCCURRENCE OF A VERY ISOLATED
SEVERE STORM. THE MAIN THREAT BEING DAMAGING WIND GUSTS IN EXCESS OF
60 MPH.

STORMS DECREASE IN COVERAGE HEADING INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUMMERTIME STORMS WILL BRING THE MAIN HAZARDS DURING THE OUTLOOK.
THE STRONGEST STORMS CAN PRODUCE BRIEF STRONG WIND GUSTS IN EXCESS
OF 40 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINS. OCCURRENCE OF
SEVERE STORMS LOOK TO BE VERY LOW ON THREAT SPECTRUM.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH FRIDAY.

GMZ630>635-650-655-670-675-121600-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1109 AM CDT SAT JUN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN AND NEAR MARINE STORMS.
FREQUENT CLOUD TO WATER LIGHTNING WILL ALSO BE POSSIBLE IN ANY OF
THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN AND NEAR MARINE STORMS.
FREQUENT CLOUD TO WATER LIGHTNING WILL ALSO BE POSSIBLE IN ANY OF
THE STRONGER STORMS.

In the hours before

Special weather statement, Jun 11, 12:19 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1219 PM CDT SAT JUN 11 2016

ALZ052-MSZ076-111745-
WASHINGTON AL-GREENE MS-
1219 PM CDT SAT JUN 11 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN WASHINGTON AND NORTHEASTERN GREENE COUNTIES UNTIL 1245
PM CDT...

AT 1219 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR DEER PARK...
OR 11 MILES NORTHEAST OF LEAKESVILLE...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRUITDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3119 8842 3126 8848 3140 8837 3127 8822
TIME...MOT...LOC 1719Z 222DEG 12KT 3125 8841
Special weather statement, Jun 11, 12:31 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1231 PM CDT SAT JUN 11 2016

ALZ052-053-261-262-111800-
MOBILE INLAND AL-CLARKE AL-WASHINGTON AL-BALDWIN INLAND AL-
1231 PM CDT SAT JUN 11 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BALDWIN...NORTHEASTERN MOBILE...SOUTHEASTERN WASHINGTON
AND SOUTHERN CLARKE COUNTIES UNTIL 100 PM CDT...

AT 1230 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR CALVERT...OR
10 MILES EAST OF CITRONELLE...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CALVERT...MOUNT VERNON...MCINTOSH AND MOVICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3101 8804 3114 8820 3137 8802 3118 8779
TIME...MOT...LOC 1730Z 222DEG 12KT 3114 8806
Special weather statement, Jun 11, 3:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
312 PM CDT SAT JUN 11 2016

FLZ203-112045-
SANTA ROSA INLAND FL-
312 PM CDT SAT JUN 11 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL SANTA ROSA COUNTY UNTIL 345 PM CDT...

AT 311 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR JAY...OR 10
MILES SOUTHEAST OF CENTURY...MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3083 8709 3089 8721 3099 8716 3099 8685
TIME...MOT...LOC 2011Z 219DEG 10KT 3089 8712

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 12:19 PM CDTSpecial Weather StatementMOBWashington26 min
Jun 11, 12:31 PM CDTSpecial Weather StatementMOBWashington29 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.